MAUDE Adverse Event Report: ORTHOFIX SRL CHIMAERA HFS LONG NAIL LEFT 125° L420MM D10MM STERILE

ORTHOFIX SRL CHIMAERA HFS LONG NAIL LEFT 125° L420MM D10MM STERILE
Model Number CHIMAERA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Received information stating that a chimaera nail broke inside of the patient.Patient underwent a revision procedure.
 
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.General precautions from the relevant instructions for use: it is surgeon's responsibility to select optimal type, size and position of nail and screws according to the fracture pattern and patient characteristics.Improper positioning of nail and screws may result in loosening, bending, cracking, or fracture of the device or bone or both.
 
Additional Manufacturer Narrative
It was reported that a chimaera nail, fractured approximately two months after surgery.The issue was confirmed through x ray images provided by the customer and by visual inspection performed upon return of the device to the manufacturer.Visual inspection also revealed ovalization of the nail hole where the lag screw was inserted.Review of manufacturing records confirmed that the device was released as conforming to specifications.Analysis of similar complaints did not identify comparable events, supporting the conclusion that this is an isolated occurrence.No specific corrective actions were deemed necessary.Orthofix continues to maintain and document periodic monitoring of customer events to evaluate potential product improvement actions.
 
Event or Problem Description

Brand Name
CHIMAERA HFS LONG NAIL LEFT 125° L420MM D10MM STERILE
Common Device Name
CHIMAERA HFS LONG NAIL LEFT 125° L420MM D10MM STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
MDR Report Key24077788
Report Number9680825-2026-00001
Device Sequence Number9997248
Product Code HSB
UDI-Device Identifier18033509852046
UDI-Public18033509852046
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K173458
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCHIMAERA
Device Catalogue Number99-T932422L
Device Lot NumberB1251653
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight80 KG